Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 3, 2011, 4:00 AM CDT for 22 counties in Texas. It took effect at Nov 4, 2011, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 4:00 AM CDT (09:00 UTC)
- In effect from
- Nov 4, 2011, 2:00 AM CDT
- Expired
- Nov 4, 2011, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS74 KEWX 030900 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT THU NOV 3 2011 ...A FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS FRIDAY MORNING... .A COLD DRY AIRMASS BUILDING INTO SOUTH TEXAS TODAY WILL RESULT IN STRONG RADIATIONAL COOLING TONIGHT INTO FRIDAY MORNING. TEMPERATURES WILL DIP TO NEAR FREEZING BY 2 AM ACROSS THE HILL COUNTRY...AND DROP TO THE UPPER 20S BY SUNRISE FRIDAY. LOW LYING AREAS OF SOUTH CENTRAL TEXAS WILL SEE TEMPERATURES DIP TO THE LOWER 30S TO NEAR 30 BY SUNRISE FRIDAY. TEMPERATURES WILL QUICKLY WARM TO ABOVE FREEZING BETWEEN 8 AM AND 9 AM FRIDAY MORNING. TXZ171>173-183>194-202>208-032045- /O.NEW.KEWX.FZ.W.0001.111104T0700Z-111104T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 400 AM CDT THU NOV 3 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * EVENT...FREEZING TEMPERATURES. * TIMING...2 AM CDT FRIDAY THROUGH 9 AM CDT FRIDAY. * IMPACT...TENDER PLANTS AND VEGETATION. PETS AND PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
527 WWUS74 KEWX 032013 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CDT THU NOV 3 2011 ...A FREEZE WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS OVERNIGHT INTO FRIDAY MORNING... .A COLD DRY AIRMASS WILL SETTLE INTO SOUTH CENTRAL TEXAS TONIGHT AND RESULT IN STRONG RADIATIONAL COOLING TONIGHT INTO FRIDAY MORNING. TEMPERATURES WILL DROP TO NEAR FREEZING AFTER 2 AM ACROSS MUCH OF THE HILL COUNTRY WITH UPPER 20S BY SUNRISE FRIDAY IN VALLEY AREAS. ADJACENT LOW LYING AREAS OF SOUTH CENTRAL TEXAS WILL SEE TEMPERATURES DIP TO THE LOWER 30S TO NEAR 30 AROUND SUNRISE FRIDAY. TEMPERATURES WILL QUICKLY WARM TO ABOVE FREEZING BY 9 AM FRIDAY MORNING. TXZ171>173-183>194-202>208-040415- /O.CON.KEWX.FZ.W.0001.111104T0700Z-111104T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 313 PM CDT THU NOV 3 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * EVENT...FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM CDT FRIDAY THROUGH 9 AM CDT FRIDAY. * IMPACT...TENDER PLANTS AND VEGETATION. PETS AND PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
387 WWUS74 KEWX 040236 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 PM CDT THU NOV 3 2011 ...A FREEZE WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS OVERNIGHT INTO FRIDAY MORNING... .A COLD AND DRY AIRMASS HAS SETTLED ACROSS SOUTH CENTRAL TEXAS WHICH WILL RESULT IN STRONG RADIATIONAL COOLING TONIGHT INTO FRIDAY MORNING. TEMPERATURES WILL DROP TO NEAR FREEZING AFTER 2 AM ACROSS MUCH OF THE HILL COUNTRY WITH UPPER 20S BY SUNRISE FRIDAY IN VALLEY AREAS. ADJACENT LOW LYING AREAS OF SOUTH CENTRAL TEXAS WILL SEE TEMPERATURES DIP TO THE LOWER 30S TO NEAR 30 AROUND SUNRISE FRIDAY. TEMPERATURES WILL QUICKLY WARM TO ABOVE FREEZING BY 9 AM FRIDAY MORNING. TXZ171>173-183>194-202>208-041400- /O.CON.KEWX.FZ.W.0001.111104T0700Z-111104T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 936 PM CDT THU NOV 3 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * EVENT...FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING...2 AM CDT FRIDAY THROUGH 9 AM CDT FRIDAY. * IMPACT...TENDER PLANTS AND VEGETATION. PETS AND PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
455 WWUS74 KEWX 040859 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 AM CDT FRI NOV 4 2011 ...A FREEZE WARNING REMAINS IN EFFECT FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS EARLY THIS MORNING... .A COLD AND DRY AIRMASS HAS SETTLED ACROSS SOUTH CENTRAL TEXAS. STRONG OVERNIGHT RADIATIONAL COOLING WILL ALLOW TEMPERATURES WILL DROP INTO THE 27 TO 32 DEGREE RANGE OVER A GOOD PORTION OF SOUTH CENTRAL TEXAS...WITH UP TO 9 HOURS OF FREEZING TEMPERATURES POSSIBLE OVER SOME OF THE PROTECTED VALLEYS IN THE HILL COUNTRY. MOST AREAS WILL ONLY EXPERIENCE A BRIEF FREEZE OF 1 TO 3 HOURS WITH TEMPERATURES IN THE 30 TO 32 DEGREE RANGE AROUND DAYBREAK. TEMPERATURES WILL QUICKLY WARM TO ABOVE FREEZING BY 9 AM THIS MORNING. TXZ171>173-183>194-202>208-041400- /O.CON.KEWX.FZ.W.0001.000000T0000Z-111104T1400Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 359 AM CDT FRI NOV 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...FREEZING TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACT...TENDER PLANTS AND VEGETATION. PETS AND PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 3, 3:49 AM CDT, 11 minutes earlier.
Area forecast discussion, Nov 3, 3:49 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CDT THU NOV 3 2011 .DISCUSSION... THE DEEP UPPER LOW OVER MO WILL CONTINUE EASTWARD INTO THE TN VALLEY TODAY AS AN UPPER RIDGE BUILDS INTO TX BEHIND IT. THIS MORNING STRONG COLD AIR ADVECTION WAS CONTINUING BEHIND THE COLD FRONT WITH A FEW LIGHT SHOWERS LINGERING ACROSS THE SERN COUNTIES. ALTHOUGH WIND SPEEDS BRIEFLY HITTING WIND ADVISORY CRITERIA AT A FEW SPOTS ALONG THE I35 CORRIDOR...WIND SPEEDS WERE GENERALLY REMAINING WELL BELOW 25 MPH MOST AREAS. THE NORTHERLY WINDS WILL SUBSIDE THIS AFTERNOON AND BECOME LIGHT THIS EVENING. OTHERWISE CLEARING SKIES AND MUCH COOLER TODAY WITH HIGHS GENERALLY IN THE 60S WHICH IS ON AVERAGE ABOUT 20 DEGREES COLDER THAN WEDNESDAY. WITH CLEAR SKIES AND THE COLD DRY SURFACE RIDGE OVER S TX TONIGHT...WILL SEE AN IDEAL NIGHT OF RADIATIONAL COOING. WILL SEE THE COLDEST NIGHT OF THE SEASON AND TEMPERATURES IN THE HILL COUNTRY DIPPING IN THE UPPER 20S. HAVE POSTED A FREEZE WARNING FOR ALL OF THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS. CONSIDERED HARD FREEZE WARNING FOR THE HILL COUNTRY...HOWEVER EXPECT TEMPERATURES TO ONLY BRIEFLY TOUGH NEAR 28 DEGREES TOWARD SUNRISE. FREEZING TEMPERATURES ACROSS SOUTH CENTRAL TEXAS WILL BE MAINLY CONFINED TO LOW LYING RURAL AREAS AND RIVER BOTTOMS. THE UPPER AND SURFACE RIDGE QUICKLY MOVE EASTWARD FRIDAY INTO FRIDAY NIGHT WITH RETURN FLOW RESUMING AND INCREASING OVER THE WEEKEND. NOT AS COLD FRIDAY NIGHT WITH NO FREEZING TEMPERATURES FORECAST. SURFACE WINDS BEGIN TO INCREASE FROM THE SOUTH AS A BROAD UPPER TROUGH FORMS OVER THE WESTERN CONUS. INCREASING CLOUDS DURING THE DAY SATURDAY AND SATURDAY NIGHT WITH A PATCHY DRIZZLE DEVELOPING BY SUNDAY MORNING AND LIKELY LINGERING INTO THE EARLY AFTERNOON WITH A MOSTLY CLOUDY AND BREEZY DAY. THE BROAD UPPER TROUGH TO THE WEST WILL SLOWLY LIFT ENEWD EARLY NEXT WEEK WITH ISOLATED TO SCATTERED SHOWERS...WITH CHANCES PEAKING ON TUESDAY A COLD FRONT ARRIVES. COOLER WINDY CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. .FIRE WEATHER... A RED FLAG WARNING WILL BE ISSUED FOR THE AREAS GENERALLY ALONG AND EAST OF HIGHWAY 281 FROM 11 AM TO 4 PM THIS AFTERNOON DUE TO STRONG GUSTY WINDS AND LOW HUMIDITIES IN THE WAKE OF THE COLD FRONT. WINDS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON...HOWEVER HUMIDITIES WILL NOT RECOVER UNTIL THE EARLY EVENING. ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP FRIDAY AND SATURDAY MAINLY ACROSS THE WESTERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 37 68 44 76 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 29 68 35 76 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 66 32 69 38 77 / 0 0 0 0 0 BURNET MUNI AIRPORT 64 34 67 44 74 / 0 0 0 0 0 DEL RIO INTL AIRPORT 66 37 69 45 75 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 64 32 68 41 75 / 0 0 0 0 0 HONDO MUNI AIRPORT 68 32 71 38 78 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 66 33 68 39 76 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 65 34 68 41 76 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 67 34 69 42 76 / 0 0 0 0 0 STINSON MUNI AIRPORT 68 35 71 43 79 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...TRAVIS...WILLIAMSON... WILSON. FREEZE WARNING FROM 2 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR... KINNEY...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...01
Hazardous weather outlook, Nov 2, 5:15 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT WED NOV 2 2011 TXZ171>173-183>194-202>209-217>225-228-031015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL ARRIVE THIS EVENING. BREEZY AND DRY AIR BEHIND THE FRONT WILL CREATE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IN THE WAKE OF A COLD FRONT THROUGH MIDDAY THURSDAY. THE FIRST FREEZE OF THE FALL SEASON IS EXPECTED TO OCCUR OVER PARTS OF THE HILL COUNTRY AND ADJACENT AREAS OF CENTRAL TEXAS LATE THURSDAY NIGHT. A FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 2, 11:26 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 PM CDT WED NOV 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM NON-TSTM WND DMG 2 SE ROUND ROCK 30.50N 97.65W
11/02/2011 WILLIAMSON TX PUBLIC
WIND GUSTS TO 50 MPH. TREE BRANCHES AND WOOD FENCES
DOWN NEAR GATTIS SCHOOL ROAD AND GREENLAWN.
&&
EVENT NUMBER EWX1100362
JMEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:15 AM CDT | Red Flag Warning | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 13 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.